Alert archive / Texas / Flash Flood Warnings in 2018
Flash Flood Warning 47, NWS Corpus Christi, TX
NWS Corpus Christi, TX issued this flash flood warning at Sep 27, 2018, 12:36 AM CDT for Duval County, Texas. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 27, 2018, 12:36 AM CDT (05:36 UTC)
- Expired
- Sep 27, 2018, 2:30 AM CDT
- In force
- 114 min
- Issued by
- NWS Corpus Christi, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Duval County, TX
The radar
The Corpus Christi radar (KCRP), 94 km from the middle of the area, began a volume at 05:37 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 5.6 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1494 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1236 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 7 m²/s²
- 0-3 km storm-relative helicity
- 40 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
009
WGUS54 KCRP 270536
FFWCRP
TXC131-270730-
/O.NEW.KCRP.FF.W.0047.180927T0536Z-180927T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Corpus Christi TX
1236 AM CDT THU SEP 27 2018
The National Weather Service in Corpus Christi has issued a
* Flash Flood Warning for...
Southern Duval County in south central Texas...
* Until 230 AM CDT.
* At 1234 AM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. 2 to 3 inches of rain has
already fallen across this area. With an additional 1 to 3 inches
of rain expected, flash flooding is likely.
* Some locations that will experience flooding include...
San Diego, Benavides, Concepcion, Realitos, Ramirez and San Jose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2740 9877 2789 9824 2778 9823 2759 9824
2731 9834
$$
MB1 follow-up statement
338
WGUS74 KCRP 270635
FFSCRP
Flash Flood Statement
National Weather Service Corpus Christi TX
135 AM CDT THU SEP 27 2018
TXC131-270730-
/O.CON.KCRP.FF.W.0047.000000T0000Z-180927T0730Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Duval TX-
135 AM CDT THU SEP 27 2018
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 230 AM CDT FOR
SOUTHERN DUVAL COUNTY...
At 132 AM CDT, Doppler radar indicated thunderstorms producing heavy
rain across the warned area. Due to prior heavy rainfall and
continued heavy rainfall, flash flooding will persist.
Some locations that will experience flooding include...
San Diego, Benavides, Concepcion, Realitos, Ramirez and San Jose.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
&&
LAT...LON 2739 9874 2762 9848 2789 9824 2778 9823
2759 9824 2731 9834
$$
MBWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Corpus Christi, TX wrote its last area forecast discussion before this flash flood warning went out at Sep 26, 7:14 PM CDT, 5 hours 22 minutes earlier.
Area forecast discussion, Sep 26, 7:14 PM CDT, 5 hours 22 minutes before
Area Forecast Discussion
National Weather Service Corpus Christi TX
714 PM CDT Wed Sep 26 2018
.DISCUSSION...
See Aviation below for 00Z TAF update.
&&
.AVIATION...
Coverage of showers and storms will increase over area terminals
as a cold front moves south and stalls across the region
overnight. Anticipate periods of rain, heavy at times, over area
terminals, especially late tonight/early tomorrow morning.
Coverage of showers and storms will diminish somewhat during the
day tomorrow, but could still see activity at and around terminals
through the afternoon. As the front moves farther south tonight
ceilings will lower to MVFR levels. Could see further lowering of
ceilings and visibilities with any heavier downpours that occur.
Conditions will gradually improve to VFR by the afternoon on
Thursday.
&&
.PREVIOUS DISCUSSION... /Issued 434 PM CDT Wed Sep 26 2018/
SHORT TERM (Tonight through Thursday Night)...
The cold front is making its way south through the Hill Country as
of writing and is expected to move through South Texas through
the evening and overnight hours. Numerous showers and thunderstorms
are expected to develop as this boundary moves into the region.
Deep tropical moisture over South Texas will also allow these
showers to produce heavy rainfall at times. With the frontal
boundary is expected to stall along the coast and west across the
southern Brush Country and omega values increasing along the
boundary, focus for the heaviest rainfall is expected to occur
across this region. And with slow storm motion, heavy shower after
heavy shower may lead to flash flooding for this region as well.
Therefore, a Flash Flood Watch has been issued for the southern
Brush Country and across the Coastal Bend for tonight through
early Thursday morning.
In addition, with little to no CIN, and sufficient instability, a
few of these storms may become strong at times with gusty winds
and small hail.
The front is expected to wash out through the day on Thursday, but
lingering moisture across the eastern two-thirds of the CWA will
continue showers and thunderstorms through Thursday night.
Daytime temperatures for Thursday are expected to cool into the
lower 80s, possibly in the upper 70s across the western Brush
Country, behind the front.
HYDROLOGY...
Flash Flood Watch in effect from 10PM tonight through 7AM Thursday
for the southern Brush Country and the Coastal Bend. Rainfall
amounts of 1 to 3 inches, with isolated amounts up to 5 inches,
possible over this area tonight.
LONG TERM (Friday through Wednesday)...
The upper level trough axis will continue to sit over the region
through the weekend. The positioning of the right entrance region of
the sub tropical jet over South Texas, combined with a mid-level
disturbance and an associated vorticity maximum approaching south-
central Texas from the west on Saturday will support large scale
ascent across the region through the weekend. Looking at the lower
levels, easterly to southeasterly flow will begin to return to the
region providing ample moisture with PWATS around 2.0-2.2 inches.
Some models are hinting at the remnants of the late week frontal
boundary to develop into a coastal trough on Friday. With the ample
moisture, coastal troughing, and the upper level support, it will
result in a rainy pattern across South Texas through the weekend.
By Sunday, models are progging the subtropical jet and the mid-level
low to gradually slide northward into north-central Texas through
the day, therefore decreasing the upper level support and
diminishing the rain chances slightly. By the beginning of early
next week, isolated to scattered showers and thunderstorms will
still be possible as PWATs gradually decrease to around and below
2.0 inches, but the mid/upper level ridging will move back over the
region, limiting the rain chances by mid week.
Otherwise temperatures are expected to be below normal with
increased cloud cover and rainy conditions. As things begin to dry
out, temperature will return to near normal by mid week.
&&
.PRELIMINARY POINT TEMPS/POPS...
Corpus Christi 73 83 73 86 75 / 80 50 40 60 50
Victoria 69 82 68 85 72 / 70 50 30 50 50
Laredo 70 79 70 86 74 / 80 50 40 40 50
Alice 72 83 70 86 73 / 80 50 40 60 50
Rockport 72 82 73 86 77 / 80 50 40 60 50
Cotulla 68 79 68 86 72 / 70 40 20 30 50
Kingsville 74 84 71 87 75 / 80 50 40 60 50
Navy Corpus 76 83 76 86 77 / 80 50 40 60 50
&&
.CRP WATCHES/WARNINGS/ADVISORIES...
TX...Flash Flood Watch from 10 PM CDT this evening through Thursday
morning For the following zones: Aransas Islands...Calhoun
Islands...Coastal Aransas...Coastal Calhoun...Coastal
Kleberg...Coastal Nueces...Coastal Refugio...Coastal San
Patricio...Duval...Inland Calhoun...Inland Kleberg...Inland
Nueces...Inland Refugio...Inland San Patricio...Jim Wells...
Kleberg Islands...Nueces Islands...Webb.
GM...None.
&&
LB/84...AVIATIONHazardous weather outlook, Sep 26, 4:36 PM CDT, 8 hours before
Hazardous Weather Outlook National Weather Service Corpus Christi TX 436 PM CDT Wed Sep 26 2018 TXZ229>234-239>247-342>347-442-443-447-272145- La Salle-McMullen-Live Oak-Bee-Goliad-Victoria-Webb-Duval- Jim Wells-Inland Kleberg-Inland Nueces-Inland San Patricio- Coastal Aransas-Inland Refugio-Inland Calhoun-Coastal Kleberg- Coastal Nueces-Coastal San Patricio-Aransas Islands- Coastal Refugio-Coastal Calhoun-Kleberg Islands-Nueces Islands- Calhoun Islands- 436 PM CDT Wed Sep 26 2018 This hazardous weather outlook is for South Texas. .DAY ONE...Tonight Flash Flood Watch in effect from 10PM tonight through 7AM Thursday for the southern Brush Country and the Coastal Bend. Scattered to numerous thunderstorms. Some storms may become strong with wind gusts to 40 mph, small hail, lightning and heavy rainfall. Rainfall amounts of 1 to 3 inches with isolated 5 inches will be possible. Localized flash flooding will be possible. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered to numerous showers and scattered thunderstorms are expected Friday through the weekend. Brief heavy rainfall will be possible Friday into the weekend. Isolated to scattered thunderstorms are expected for Monday and Tuesday. No organized severe weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated. GMZ230-235-250-255-270-275-272145- Bays and Waterways from Baffin Bay to Port Aransas- Bays and Waterways from Port Aransas to Port O'Connor- Coastal waters from Baffin Bay to Port Aransas out 20 NM- Coastal waters from Port Aransas to Matagorda Ship Channel out 20 NM-Waters from Baffin Bay to Port Aransas from 20 to 60 NM- Waters from Port Aransas to Matagorda Ship Channel from 20 to 60 NM- 436 PM CDT Wed Sep 26 2018 This hazardous weather outlook is for the Middle Texas Coastal Waters. .DAY ONE...Tonight Scattered to numerous thunderstorms. Some storms may become strong with wind gusts to 30 knots, small hail, lightning and heavy rainfall, leading to chaotic seas and low visibilities. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Scattered thunderstorms are expected daily, possibly becoming numerous over the weekend. Wind gusts to 30 knots along with brief heavy rain will be possible with the thunderstorms. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated.
In the hours before
Special weather statement, Sep 26, 7:00 PM CDT, 5 hours 36 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
700 PM CDT WED SEP 26 2018
TXZ233-234-246-270030-
Victoria-Inland Refugio-Goliad-
700 PM CDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN VICTORIA...
SOUTHEASTERN GOLIAD AND NORTHWESTERN REFUGIO COUNTIES...
At 700 PM CDT, a strong thunderstorm was located 9 miles south of
Fannin, or 9 miles southeast of Goliad, moving southeast at 15 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
Fannin, Oak Village and Coleto Creek Park.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2878 9721 2861 9698 2832 9725 2838 9738
2839 9738 2840 9739 2839 9740 2841 9740
2841 9744 2842 9747 2844 9748 2845 9753
TIME...MOT...LOC 0000Z 305DEG 13KT 2857 9728
MBSpecial weather statement, Sep 26, 7:02 PM CDT, 5 hours 34 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
702 PM CDT WED SEP 26 2018
TXZ229-230-270030-
McMullen-La Salle-
702 PM CDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN LA SALLE AND
NORTHWESTERN MCMULLEN COUNTIES...
At 702 PM CDT, a strong thunderstorm was located 7 miles northwest of
Zella, or 17 miles east of Dilley, moving south at 10 mph.
Winds in excess of 30 mph and pea size hail are possible with this
storm.
Locations impacted include...
Zella, Fowlerton and Los Angeles.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2864 9880 2864 9859 2846 9858 2838 9909
2865 9897 2865 9880
TIME...MOT...LOC 0002Z 001DEG 11KT 2863 9888
MBSpecial weather statement, Sep 26, 8:23 PM CDT, 4 hours 13 minutes before
Special Weather Statement
National Weather Service Corpus Christi TX
823 PM CDT WED SEP 26 2018
TXZ234-246-247-346-270200-
Inland Calhoun-Victoria-Coastal Refugio-Inland Refugio-
823 PM CDT WED SEP 26 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN CALHOUN...SOUTH
CENTRAL VICTORIA AND NORTHEASTERN REFUGIO COUNTIES...
At 823 PM CDT, a strong thunderstorm was located near McFaddin,
moving east at 10 mph.
Winds in excess of 40 mph and pea size hail are possible with this
storm.
Locations impacted include...
McFaddin, Placedo, Dacosta, Bloomington, Tivoli, Green Lake and
Austwell.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 2846 9678 2845 9678 2845 9677 2837 9676
2838 9710 2872 9704 2874 9683
TIME...MOT...LOC 0123Z 272DEG 10KT 2856 9695
MBSpecial weather statement, Sep 26, 8:52 PM CDT, 3 hours 44 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 852 PM CDT WED SEP 26 2018 TXZ243-343-270230- Inland Nueces-Coastal Nueces- 852 PM CDT WED SEP 26 2018 ...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN NUECES COUNTY... At 852 PM CDT, a strong thunderstorm was located near Driscoll, moving east at 10 mph. Wind gusts up to 50 mph and dime size hail are possible with this storm. Locations impacted include... Corpus Christi, Robstown, Driscoll, Corpus Christi International Airport, Clarkwood, Petronila, North San Pedro and Tuloso. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. LAT...LON 2758 9776 2782 9774 2781 9748 2756 9748 TIME...MOT...LOC 0152Z 272DEG 9KT 2769 9769 MB
Special weather statement, Sep 26, 9:09 PM CDT, 3 hours 27 minutes before
Special Weather Statement National Weather Service Corpus Christi TX 909 PM CDT WED SEP 26 2018 TXZ230-231-240-241-270245- Live Oak-Jim Wells-McMullen-Duval- 909 PM CDT WED SEP 26 2018 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN DUVAL... SOUTHEASTERN MCMULLEN...NORTHWESTERN JIM WELLS AND SOUTHWESTERN LIVE OAK COUNTIES... At 908 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Seven Sisters to near Freer. Movement was southeast at 15 mph. Winds in excess of 35 mph, pea size hail, and frequent lightning are possible with these storms. Locations impacted include... Freer, Seven Sisters and Rancho De La Parita. LAT...LON 2807 9811 2769 9857 2791 9877 2812 9847 TIME...MOT...LOC 0208Z 292DEG 15KT 2805 9846 2790 9864 LB
Local storm report, Sep 27, 12:10 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CORPUS CHRISTI TX
1210 AM CDT THU SEP 27 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM MARINE TSTM WIND 1 E PORT ARANSAS 27.84N 97.04W
09/26/2018 M47 MPH GMZ255 TX C-MAN STATION
ARANSAS PASS C-MAN SENTINEL STATION MEASURED A GUST TO
41 KNOTS.
&&
EVENT NUMBER CRP1800209
TINSLEYThe office that day
Everything else NWS Corpus Christi, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 26, 7:00 PM CDT | Special Weather Statement | CRP | Goliad | 30 min |
| Sep 26, 7:02 PM CDT | Special Weather Statement | CRP | McMullen | 28 min |
| Sep 26, 7:20 PM CDT | Severe Thunderstorm Warning | CRP | Nueces | 40 min |
| Sep 26, 8:16 PM CDT | Areal Flood Advisory | CRP | McMullen | 119 min |
| Sep 26, 8:23 PM CDT | Special Weather Statement | CRP | Victoria | 37 min |
| Sep 26, 8:52 PM CDT | Special Weather Statement | CRP | Nueces | 38 min |
| Sep 26, 9:09 PM CDT | Special Weather Statement | CRP | Duval | 36 min |
| Sep 26, 10:23 PM CDT | Areal Flood Advisory | CRP | Duval, Webb | 2 hr |
| Sep 26, 10:29 PM CDT | Areal Flood Advisory | CRP | Aransas, San Patricio | 2 hr |
| Sep 26, 11:10 PM CDT | Flash Flood Warning | CRP | Aransas, San Patricio | 2 hr |
| Sep 26, 11:16 PM CDT | Special Marine Warning | CRP | 89 min | |
| Sep 26, 11:36 PM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells | 114 min |
| Sep 27, 12:01 AM CDT | Special Marine Warning | CRP | 78 min | |
| Sep 27, 12:05 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg, Nueces, San Patricio | 115 min |
| Sep 27, 12:43 AM CDT | Areal Flood Advisory | CRP | Aransas, San Patricio | 2 hr |
| Sep 27, 1:30 AM CDT | Areal Flood Advisory | CRP | Duval, Jim Wells, Nueces | 2 hr |
| Sep 27, 1:49 AM CDT | Flash Flood Warning | CRP | Jim Wells, Kleberg, Nueces | 86 min |
| Sep 27, 2:40 AM CDT | Areal Flood Advisory | CRP | Jim Wells, Kleberg | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2018Every flash flood warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.